Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Spaces of complex null geodesics in complex-Riemannian geometry

Author: Claude LeBrun
Journal: Trans. Amer. Math. Soc. 278 (1983), 209-231
MSC: Primary 32G10; Secondary 32D15, 32L25, 53C22, 83C99
MathSciNet review: 697071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of a complex - Riemannian $ n$-manifold, meaning a complex $ n$-manifold with a nondegenerate complex quadratic form on each tangent space which varies holomorphically from point to point, is briefly developed. It is shown that, provided $ n \geqslant 4$, every such manifold locally arises canonically as the moduli space of all quadrics of a fixed normal-bundle type in an associated space of complex null geodesies. This relationship between local geometry and global complex analysis is stable under deformations.

References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnold, Mathematical methods of classical mechanics, Springer-Verlag, New York-Heidelberg, 1978. Translated from the Russian by K. Vogtmann and A. Weinstein; Graduate Texts in Mathematics, 60. MR 0690288
  • [2] M. F. Atiyah, N. J. Hitchin, and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. Roy. Soc. London Ser. A 362 (1978), no. 1711, 425–461. MR 506229, 10.1098/rspa.1978.0143
  • [3] N. Buchdahl, On the relative de Rham sequence, Proc. Amer. Math. Soc. 87 (1983), no. 2, 363–366. MR 681850, 10.1090/S0002-9939-1983-0681850-3
  • [4] Roger Godement, Topologie algébrique et théorie des faisceaux, Actualit’es Sci. Ind. No. 1252. Publ. Math. Univ. Strasbourg. No. 13, Hermann, Paris, 1958 (French). MR 0102797
  • [5] Victor Guillemin and Shlomo Sternberg, Geometric asymptotics, American Mathematical Society, Providence, R.I., 1977. Mathematical Surveys, No. 14. MR 0516965
  • [6] Noel J. Hicks, Notes on differential geometry, Van Nostrand Mathematical Studies, No. 3, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. MR 0179691
  • [7] J. Isenberg, P. Yasskin and P. S. Green, Non-self-dual gauge fields, Phys. Lett. B 78 (1978), 462-464.
  • [8] K. Kodaira, A theorem of completeness of characteristic systems for analytic families of compact submanifolds of complex manifolds, Ann. of Math. (2) 75 (1962), 146–162. MR 0133841
  • [9] K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. I, II, Ann. of Math. (2) 67 (1958), 328–466. MR 0112154
  • [10] C. R. LeBrun, Spaces of complex geodesics and related structures, Ph.D. Thesis, Oxford, 1980.
  • [11] Claude LeBrun, The first formal neighbourhood of ambitwistor space for curved space-time, Lett. Math. Phys. 6 (1982), no. 5, 345–354. MR 677436, 10.1007/BF00419314
  • [12] C. R. LeBrun, \cal𝐻-space with a cosmological constant, Proc. Roy. Soc. London Ser. A 380 (1982), no. 1778, 171–185. MR 652038, 10.1098/rspa.1982.0035
  • [13] Yu. I. Manin, Sovremennye problemy matematiki, Vol. 17, "Nauka", Moscow, 1981.
  • [14] John W. Milnor and James D. Stasheff, Characteristic classes, Princeton University Press, Princeton, N. J.; University of Tokyo Press, Tokyo, 1974. Annals of Mathematics Studies, No. 76. MR 0440554
  • [15] Roger Penrose, Nonlinear gravitons and curved twistor theory, General Relativity and Gravitation 7 (1976), no. 1, 31–52. The riddle of gravitation–on the occasion of the 60th birthday of Peter G. Bergmann (Proc. Conf., Syracuse Univ., Syracuse, N. Y., 1975). MR 0439004
  • [16] Alan Weinstein, Lectures on symplectic manifolds, American Mathematical Society, Providence, R.I., 1977. Expository lectures from the CBMS Regional Conference held at the University of North Carolina, March 8–12, 1976; Regional Conference Series in Mathematics, No. 29. MR 0464312
  • [17] J. H. C. Whitehead, Convex regions in the geometry of paths, Quart. J. Math. 3 (1932), 33-42.
  • [18] E. Witten, Phys. Lett. B 77 (1978), 394-397.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32G10, 32D15, 32L25, 53C22, 83C99

Retrieve articles in all journals with MSC: 32G10, 32D15, 32L25, 53C22, 83C99

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society